MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during a hip procedure, the bolt cold welded into the shell.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a disassembly issue during implantation involving a tritanium shell and an impactor bolt was reported.The event was confirmed based on evaluation of the returned devices.Method & results: device evaluation and results: the shell was returned with the impactor bolt still assembled to it.Visual inspection was performed as part of the material evaluation and indicated the following comments: damage consistent with attempted implantation was observed on the female threads of the shell and the male threads of the impactor bolt.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Material evaluation was completed and indicated the following comments: damage consistent with attempted implantation was observed on the female threads of the shell and the male threads of the impactor bolt.Energy dispersive spectroscopy and x-ray florescence spectroscopy were was performed on the shell (astm f136) and bolt (17-4 ph), respectively.The analysis showed that the devices were consistent with their respective drawings.Hardness testing was performed per astm e18 on the threaded stud of the bolt which had a hardness of 47hrc meeting the drawing requirement of 40hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.  complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported event was confirmed based on evaluation of the returned devices.The shell was returned with the impactor bolt still assembled to it.Damage consistent with attempted implantation was observed on the female threads of the shell and the male threads of the impactor bolt.Material evaluation was completed and indicated the following comments: energy dispersive spectroscopy and x-ray florescence spectroscopy were was performed on the shell (astm f136) and bolt (17-4 ph), respectively.The analysis showed that the devices were consistent with their respective drawings.Hardness testing was performed per astm e18 on the threaded stud of the bolt which had a hardness of 47hrc meeting the drawing requirement of 40hrc minimum.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.If further information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9408820
Report Number0002249697-2019-03937
Device Sequence Number2966442
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberERDVD7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;